Alert archive / Texas / Red Flag Warnings in 2012

Red Flag Warning 10, NWS San Angelo, TX

December 15, 201211 counties in Texas

NWS San Angelo, TX issued this red flag warning at Dec 15, 2012, 4:14 AM CST for 11 counties in Texas. It took effect at Dec 15, 2012, 12:00 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 15, 2012, 4:14 AM CST (10:14 UTC)
In effect from
Dec 15, 2012, 12:00 PM CST
Expired
Dec 15, 2012, 2:31 PM CST
In force
3 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 69 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -96 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-96 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WWUS84 KSJT 151014
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
414 AM CST SAT DEC 15 2012

TXZ071>073-151115-
/O.CAN.KSJT.FW.A.0005.121215T1800Z-121216T0000Z/
IRION-TOM GREEN-CONCHO-
414 AM CST SAT DEC 15 2012

...THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE
FIRE WEATHER WATCH.

$$

TXZ049-054-064>066-098-099-113-114-127-128-152300-
/O.UPG.KSJT.FW.A.0005.121215T1800Z-121216T0000Z/
/O.NEW.KSJT.FW.W.0010.121215T1800Z-121215T2300Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-HASKELL-THROCKMORTON-JONES-
SHACKELFORD-TAYLOR-CALLAHAN-
414 AM CST SAT DEC 15 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG
COUNTRY AND PORTIONS OF THE CONCHO VALLEY. 

THE NATIONAL WEATHER SERVICE HAS ISSUED A RED FLAG WARNING FOR
THIS AFTERNOON. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...HASKELL...THROCKMORTON...JONES...SHACKELFORD... 
  TAYLOR...CALLAHAN. 

* WIND: WEST WINDS AROUND 20 MPH WITH HIGHER GUSTS TO 30 MPH. 

* HUMIDITY: 15 TO 20 PERCENT.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* TIMING: NOON THROUGH 5 PM SATURDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
2 follow-up statements
625 
WWUS84 KSJT 151500
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
900 AM CST SAT DEC 15 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS THE BIG
COUNTRY AND NORTHERN CONCHO VALLEY THIS AFTERNOON...

THE COMBINATION OF GUSTY WEST WINDS...VERY DRY AIR AND DRY...CURED
FUELS WILL SUPPORT CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTION
OF WEST CENTRAL TEXAS THIS AFTERNOON. THE PRIMARY AREA OF CONCERN
INCLUDES THE NORTHERN CONCHO VALLEY AND THE BIG COUNTRY..GENERALLY
NORTH OF A LINE FROM STERLING CITY TO CROSS PLAINS. WIND SPEEDS
WILL DIMINISH AND RELATIVE HUMIDITIES WILL BEGIN TO INCREASE AS
SUNSET APPROACHES.

TXZ049-054-064>066-098-099-113-114-127-128-152300-
/O.CON.KSJT.FW.W.0010.121215T1800Z-121215T2300Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-HASKELL-THROCKMORTON-JONES-
SHACKELFORD-TAYLOR-CALLAHAN-
900 AM CST SAT DEC 15 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST
THIS AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
BIG COUNTRY AND NORTHERN CONCHO VALLEY.

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...HASKELL...THROCKMORTON...JONES...SHACKELFORD... 
  TAYLOR...CALLAHAN. 

* WIND: WEST WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY: 15 TO 20 PERCENT.

* IMPACTS: CONDITIONS ARE FAVORABLE FOR WILDFIRES. ANY FIRES THAT
  START WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. OUTDOOR BURNING
  IS NOT RECOMMENDED.

* TIMING: NOON THROUGH 5 PM THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT

JOHNSON
357 
WWUS84 KSJT 152031
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
231 PM CST SAT DEC 15 2012

TXZ049-054-064>066-098-099-113-114-127-128-152145-
/O.CAN.KSJT.FW.W.0010.000000T0000Z-121215T2300Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-HASKELL-THROCKMORTON-JONES-
SHACKELFORD-TAYLOR-CALLAHAN-
231 PM CST SAT DEC 15 2012

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE RED
FLAG WARNING FOR THE BIG COUNTRY AND NORTHERN CONCHO VALLEY.

INCREASING HIGH CLOUDS HAVE LIMITED BOTH WIND SPEEDS AND DRYING
THIS AFTERNOON. THIS HAS RESULTED IN RELATIVE HUMIDITIES AND WINDS
NOT REACHING CRITICAL CRITERIA. THUS...THE RED FLAG WARNING HAS
BEEN CANCELLED.

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT

JOHNSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Dec 15, 4:05 AM CST, 9 minutes earlier.

Area forecast discussion, Dec 15, 4:05 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
405 AM CST SAT DEC 15 2012

SHORT TERM...
UPPER LOW CONTINUES TO LIFT NORTHEAST AWAY FROM THE AREA THIS
MORNING. A MUCH DRIER AIRMASS WILL EXIST TODAY BEHIND PACIFIC COLD
FRONT THAT MOVED ACROSS THE AREA YESTERDAY EVENING. SOUTHWESTERLY
UPPER LEVEL JET WILL STRENGTHEN ACROSS THE AREA TODAY WITH ABUNDANT
HIGH LEVEL CLOUDS AFFECTING MAINLY THE SOUTHERN HALF OF THE CWA
THROUGH THIS EVENING. SURFACE WINDS WILL BE WESTERLY TODAY AND WITH
DECENT ALIGNMENT OF STRONGER WINDS ALOFT IT WILL BECOME QUITE BREEZY
AGAIN...ESPECIALLY ACROSS NORTHERN SECTIONS WHERE A TIGHTER PRESSURE
GRADIENT WILL ALSO EXIST. THE DRY CONDITIONS AND GUSTY WINDS WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS PORTIONS OF
THE CONCHO VALLEY AND BIG COUNTRY WHERE A FIRE WEATHER WATCH HAS
BEEN ISSUED.

TEMPERATURES WILL BE ABOVE NORMAL TODAY WITH HIGHS IN THE UPPER 60S
AND LOW 70S. DIMINISHING WINDS AND CLEARING SKIES TONIGHT WILL ALLOW
TEMPERATURES TO FALL INTO THE UPPER 30S AND LOW 40S AREAWIDE BY
DAYBREAK SUNDAY.

.LONG TERM...
EXPECTING AN INCREASE IN SURFACE WEST WINDS AGAIN ON SUNDAY...WITH THE
HIGHER SPEEDS ACROSS THE BIG COUNTRY AND NORTHERN CONCHO VALLEY. WITH
DRY AIR IN PLACE...THIS WILL RESULT IN ELEVATED TO POSSIBLY NEAR CRITICAL
FIRE WEATHER CONDITIONS AT TIMES SUNDAY AFTERNOON. EXPECT A DECREASE
IN HIGH CLOUD COVERAGE LATE SUNDAY INTO MONDAY AS THE UPPER JET AXIS
SHIFTS EAST OF OUR AREA. TEMPERATURES WILL BE A FEW DEGREES COOLER FOR
HIGHS ON SUNDAY. SIMILAR MAXIMUM TEMPERATURES ARE EXPECTED MONDAY...
THOUGH COULD BE FEW DEGREES COOLER ACROSS THE NORTHERN BIG COUNTRY.

THE FLOW ALOFT WILL REMAIN PROGRESSIVE WELL INTO NEXT WEEK...WITH
A DRY FORECAST INDICATED FOR WEST CENTRAL TEXAS. A BROAD SHORTWAVE RIDGE
WILL SHIFT EAST ACROSS TEXAS TUESDAY AND TUESDAY NIGHT WITH FLOW ALOFT
BECOMING SOUTHWESTERLY ON WEDNESDAY. MODELS CONTINUE TO SHOW A SETUP
WITH MUCH WARMER DAYTIME TEMPERATURES FOR OUR AREA TUESDAY-WEDNESDAY
WITH HIGHS WELL-ABOVE NORMAL FOR MID-DECEMBER. GOING WITH HIGHS ABOVE
MOS GUIDANCE FOR WEDNESDAY...WHICH LOOKS TO BE THE WARMEST DAY PER
STRENGTH OF THE 850 MB THERMAL RIDGE.

AN UPPER TROUGH IS PROGGED TO MOVE FROM THE INTERMOUNTAIN WEST ACROSS
THE ROCKIES ON WEDNESDAY...AND EAST ACROSS THE PLAINS THURSDAY MORNING.
ASSOCIATED COLD FRONT IS PROGGED TO ADVANCE SOUTH ACROSS WEST CENTRAL
TEXAS WEDNESDAY NIGHT...WITH GUSTY NORTH-NORTHWEST WINDS BEHIND
THE FRONT CONTINUING THURSDAY MORNING. ALTHOUGH TEMPERATURES WILL BE
MUCH COOLER ON THURSDAY...HIGHS WOULD ACTUALLY BE CLOSER TO NORMAL FOR
THIS TIME OF YEAR. STRONG RADIATIONAL COOLING IS INDICATED THURSDAY
NIGHT AS SURFACE HIGH PRESSURE SETTLES SOUTHEAST INTO OUR AREA.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP TODAY
ACROSS ALL OF THE BIG COUNTRY AND PORTIONS OF THE CONCHO VALLEY.
SUSTAINED WESTERLY WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH WILL
DEVELOP ACROSS THE AREA BY EARLY AFTERNOON. A DRIER AIRMASS WILL
EXIST TODAY WITH RELATIVE HUMIDITIES FALLING INTO THE 15 TO 20
PERCENT RANGE THIS AFTERNOON. THE COMBINATION OF GUSTY WINDS...LOW
RELATIVE HUMIDITIES AND LACK OF APPRECIABLE RAINFALL ACROSS THE AREA
WILL LEAD TO VERY HIGH FIRE DANGER TODAY. AS A RESULT...A RED FLAG
WARNING HAS BEEN ISSUED FOR PORTIONS OF THE CONCHO VALLEY AND BIG
COUNTRY THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 68  43  67  38  65 /   0   0   0   0   0
SAN ANGELO 	 70  38  68  37  68 /   0   0   0   0   0
JUNCTION 	 73  40  71  36  70 /   5   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM NOON CST TODAY THROUGH THIS AFTERNOON
FOR THE FOLLOWING ZONES: CALLAHAN...COKE...CONCHO...FISHER...
HASKELL...IRION...JONES...NOLAN...RUNNELS...SHACKELFORD...
STERLING...TAYLOR...THROCKMORTON...TOM GREEN.

&&

24/19
Hazardous weather outlook, Dec 14, 2:48 PM CST, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
248 PM CST FRI DEC 14 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-152100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
248 PM CST FRI DEC 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING MAINLY NORTH
OF A ROBERT LEE TO BROWNWOOD LINE. THE MAIN THREAT FROM ANY
THUNDERSTORM WILL BE BRIEF GUSTY WINDS AND DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
SATURDAY AND SUNDAY DUE TO WEST WINDS OF AROUND 20 MPH WITH
HIGHER GUSTS TRANSPORTING MUCH DRIER AIR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 6:13 PM CSTSpecial Weather StatementSJTFisher, Haskell, Jones, Nolan, Taylor62 min
Dec 14, 7:15 PM CSTSpecial Weather StatementSJTThrockmorton45 min

Nearby

Red Flag Warnings in Texas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.